Pharmacology

Pharmacology
  Copy


More Options: Make a Folding Card




Storyboard Description

This group includes Ashley Tekell, Katelyn Willett, and Georgina Carrasco. Ashley developed the story board and added the scenes, characters, and props. Katelyn used the Medical-Surgical Nursing textbook by Lewis, Bucher, Heitkemper, Harding, Kwong, and Roberts to gather information about the drug and Georgina used the Lilley textbook to research data. We all utilized Skyscape to obtain information about methylprednisolone. We conversed with one another to decide the questions presented by the concerned family member as well as the responses made by the nurse. References: Lilley, L. L., Collins, S. R., & Snyder, J. S. (2017). Pharmacology and the nursing process (8th ed.). St. Louis, MO: Elsevier. Lewis, S. L., Bucher, L., Heitkemper, M. M., & Harding, M. M. (2017). Medical-surgical nursing: Assessment and management of clinical problems (10th ed.). St. Louis, Missouri: Elsevier. Vallerand, A. H., Sanoski, C. A., & Deglin, J. H. (2017). Daviss drug guide for nurses(15th ed.). Philadelphia: F.A. Davis Company.

Storyboard Text

  • Hi Beth, methylprednisolone is a corticosteroid and we are giving it to suppress the inflammation in her lungs that was caused by her asthma exacerbation (Lewis, 2017, p. 545).  
  • Hi there, my name is Sue and I am the sister of a patient you are caring for, her name is Beth. I am curious as to why she is getting methylprednisolone and if there are any concerning side effects?
  • Please inform me of all of the information I need to know about this medication. Are there any potential side effects? 
  • This medication should be given after the use of albuterol via inhaler. Potential drug interactions include NSAIDs and these can increase the risk of GI ulcers. There are potential side effects that include headache, depression, restlessnesses, nausea (Lilley, 2017, p. 526); if she experiences any of these adverse effects please notify me.
  • It is also important to know that corticosteroids can cause immunosuppression and can mask signs of infection, so the patient should avoid others with known contagious illnesses and she should also avoid immunizations with live virus vaccines (Vallerand, 2017).
  • That is good to know! Thank you for all of the information, I really appreciate it! 
Explore Our Articles and Examples

Try Our Other Websites!

Photos for Class   •   Quick Rubric   •   abcBABYart   •   Storyboard That's TPT Store